Alert archive / Tennessee / Wind Advisories in 2026

Wind Advisory 2, NWS Memphis, TN

February 17, 202612 counties in Tennessee; 8 counties in Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this wind advisory at Feb 17, 2026, 9:19 PM CST for 12 counties in Tennessee; 8 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Feb 17, 2026, 10:00 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2026, 9:19 PM CST (03:19 UTC)
In effect from
Feb 17, 2026, 10:00 PM CST
Expired
Feb 18, 2026, 5:55 AM CST
In force
8 hr
Issued by
NWS Memphis, TN
All 22 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Mississippi County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Crockett County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Haywood County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 53 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2026-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2026-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
328 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

375 
WWUS74 KMEG 180319
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
919 PM CST Tue Feb 17 2026

ARZ009-018-026>028-035-036-048-MOZ113-115-TNZ001>004-019-020-048>051-
088-089-181200-
/O.NEW.KMEG.WI.Y.0002.260218T0400Z-260218T1200Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-St.
Francis-Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer-Gibson-
Lauderdale-Tipton-Haywood-Crockett-Shelby-Fayette-
Including the cities of Harrisburg, Paris, Collierville, Memphis,
Bartlett, Somerville, Oakland, Millington, Humboldt, Forrest
City, Caruthersville, Alamo, Tiptonville, Union City, Covington,
Ripley TN, Corning, Wynne, Piggott, Brownsville, Blytheville,
Martin, Dresden, Kennett, West Memphis, Paragould, Dyersburg,
Jonesboro, Milan, and Germantown
919 PM CST Tue Feb 17 2026

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WHAT...South winds up to 25 mph with gusts up to 40 mph expected.

* WHERE...Portions of East Arkansas, Southeast Missouri, and West 
  Tennessee.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DNM
1 follow-up statement
020 
WWUS74 KMEG 181155
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
555 AM CST Wed Feb 18 2026

ARZ009-018-026>028-035-036-048-MOZ113-115-TNZ001>004-019-020-048>051-
088-089-181300-
/O.CAN.KMEG.WI.Y.0002.000000T0000Z-260218T1200Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-St.
Francis-Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer-Gibson-
Lauderdale-Tipton-Haywood-Crockett-Shelby-Fayette-
Including the cities of Dyersburg, Union City, Brownsville,
Germantown, West Memphis, Paris, Alamo, Collierville, Harrisburg,
Piggott, Somerville, Milan, Tiptonville, Kennett, Millington,
Blytheville, Caruthersville, Jonesboro, Forrest City, Covington,
Martin, Ripley TN, Paragould, Bartlett, Memphis, Corning,
Dresden, Oakland, Wynne, and Humboldt
555 AM CST Wed Feb 18 2026

...WIND ADVISORY IS CANCELLED...

Winds will gust to 30 mph through midmorning, but not likely reach 
Wind Advisory criteria.

$$

PWB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 17, 5:41 PM CST, 3 hours 38 minutes earlier. Its key messages:

  • Issued at 540 PM CST Tue Feb 17 2026
  • Record-breaking warm temperatures are expected through Thursday, with temperatures 20 to 30 degrees above normal both day and night.
  • An unsettled weather pattern will begin Thursday, bringing widespread showers and thunderstorms back to the forecast through Saturday.
  • Much colder air is anticipated Sunday, with temperatures dropping back toward or slightly below normal into early next week.
Area forecast discussion, Feb 17, 5:41 PM CST, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
541 PM CST Tue Feb 17 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 540 PM CST Tue Feb 17 2026

- Record-breaking warm temperatures are expected through Thursday,
  with temperatures 20 to 30 degrees above normal both day and
  night.

- An unsettled weather pattern will begin Thursday, bringing
  widespread showers and thunderstorms back to the forecast
  through Saturday.

- Much colder air is anticipated Sunday, with temperatures
  dropping back toward or slightly below normal into early next
  week.

&&

.DISCUSSION...
(This evening through next Monday)
Issued at 105 PM CST Tue Feb 17 2026

The latest surface analysis places an expansive 1027mb high over
the SE with a pair of sub-988mb lows to the lee side of the
Rockies. A tightening pressure gradient over the Mid-South will
keep winds elevated over the next 72 hours or so. NBM
probabilities of sustained winds greater than 25 mph and gusts
greater than 40 mph remain in the 30 to 60 percent range for a
good portion of NE Arkansas, the Missouri Bootheel, and NW
Tennessee each day and night.  A wind advisory may be needed if
these probabilities continue to increase, especially on Thursday.

High and low temperatures will remain well above normal each day
and night as a strong WAA regime remains in place over the next
72 hours. Confidence is very high with respect to temperatures.
ESAT guidance from both ECMWF and NAEFS has maxed-out 700mb
temperatures and above the 95th percentile temperatures at each
standard level from 1000mb up to 500mb. Temperatures will run
20 to 30 degrees above normal each day and night with highs in
the 70s and lows in the upper 50s. Several temperature records
are expected to be tied or broken through Thursday, with high
temperature minimums having the highest potential to occur.

On Wednesday night, a Colorado Low will eject in the Central
Plains and push a cold front through the region Thursday
afternoon and evening. Ahead of the front, a marginally unstable
atmosphere will be in place, characterized by MUCAPE values
between 100 and 500 J/kg. LREF guidance continues to show low
joint probabilities (30% or less) of MLCAPE >500 J/kg, MLCIN < -
25 J/kg, and bulk shear > 30 knots. Additionally, QPF
probabilities > 0.10 inches are only pinging 20 to 40 percent and
mainly south of the I-40 corridor, so confidence remains low in
wetting rainfall for a large portion of the area. Nonetheless,
the threat for severe weather remains low as does the potential
for widespread wetting rainfall.

Temperatures will remain mild behind the frontal passage on
Friday, with highs still in the upper 50s and lower 60s. The
highest chances for widespread rainfall will be Friday night
through Saturday as upper level lift becomes enhanced in the
left exit region of the upper level jet. Areas along and east of
the Mississippi River will have a medium chance (40-60%) of seeing
a tenth of an inch or more of rainfall.

Much colder air will funnel into the region on Sunday and into
early next week. There is high confidence that temperatures will
be slightly below normal to begin next week.

&&

.AVIATION...
(00Z TAFS)
Issued at 541 PM CST Tue Feb 17 2026

High confidence (>70%) exists in gusty south to southwest winds
continuing overnight as a deep surface low tracking across
Minnesota maintains a tight pressure gradient over the Midsouth.
Confidence is lower (30-50%) in south-southwest LLWS 40-50 kts
impacting all terminals tonight, ending around 10-12Z. Windy
conditions will continue as sustained winds at 10-15kts with gusts
20-25kts are expected over the next 24 hours. Cigs will remain
MVFR tonight and tomorrow at MKL and TUP, lifting to borderline
VFR tomorrow evening at MEM. VFR cigs will return to JBR after
20Z. Rain showers will approach JBR around the end of the TAF
cycle, or likely shortly thereafter, and at MEM around 1-2Z.

&&

.FIRE WEATHER...
Issued at 105 PM CST Tue Feb 17 2026

There is high confidence that fire weather danger will remain low
through Thursday as minimum relative humidity values stay around
or above 50%. Transport winds will be strong the next couple of
days as the pressure gradient tightens in response to an
approaching low pressure system.

A warming trend will continue through Thursday as strong upper
level high pressure builds in. Our next shot at wetting rainfall
returns late Thursday and continues through the weekend. Colder
and drier conditions are anticipated early next week behind
another passing cold front.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...AC3
AVIATION...JDS

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 11:30 AM CSTWind AdvisoryMEGClay, Craighead, Greene, Mississippi31 hr

Nearby

Wind Advisories in Tennessee, 2026Wind Advisories in Arkansas, 2026Wind Advisories in Missouri, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.